When medication is prescribed to patients for the first time, very few of them consider the fact that they may experience side effects as a result. However, many patients are quite concerned about Cymbalta and weight gain, as many of them have reported various degrees of weight gain while using this medication.
Why Cymbalta is Prescribed to Patients
Increased stress levels in today’s world mean that more people than ever are suffering from varying degrees of fibromyalgia, depression and anxiety disorders. As a result, medications such as Cymbalta are prescribed in order to help patients cope with these unpleasant conditions. Although it is not completely certain how Cymbalta works in fibromyalgia patients, it is thought that the medication is able to reduce the pain signals that are sent to the brain via the nervous system. In patients suffering from depression and anxiety-related disorders, the medication works by restoring the balance of norepinephrine and serotonin in the body.
Antidepressants and Weight Gain
As with most other prescription antidepressant medications, there are many cases where Cymbalta and weight gain have been associated with each other. While some patients have experienced no weight gain while using this medication, other patients have noticed that there definitely seems to be a link between using Cymbalta and weight gain. Unfortunately, this is a common side effect that is associated with the use of antidepressant medications. Although some patients report a weight gain of only a few pounds, others have reported a substantial increase in body weight within the first few months of starting to use this medication.
Preventing Weight Gain while Using Cymbalta
Many patients are concerned about Cymbalta and weight gain. However, by implementing a few changes to your lifestyle, it may be possible to reduce the amount of weight gained while using this medication. Patients who suffer from depression and anxiety disorders often find it difficult to engage in their regular day-to-day activities. However, more and more research is showing that it is important for people to engage in approximately 30 minutes of exercise at least three times a week. This need not be strenuous exercise, and can include walking, bike riding or even working in the garden. Patients who exercise regularly may not experience as much weight gain as those who don’t.
Discuss Side Effects with your Healthcare Provider
If patients find that they are experiencing Cymbalta weight gain side effects, it is important for them to speak with their doctor as soon as they notice these changes taking place. At no time should they change their prescribed dosage or stop using this medication without seeking advice from a medical practitioner, as it could result in unpleasant or even risky side effects. There is a specific process that needs to be followed if a patient would like to stop using Cymbalta.
Cymbalta and weight gain is a very common medical problem. However, with careful management involving the patient and physician, it is possible to reduce the impact of this side effect.